- Head CT in patient with metabolic acidosis
Kavita M Babu
Brown University, Program in Medical Toxicology Department of Emergency Medicine, Providence, RI 02903, USA
J Med Toxicol 4:275-6. 2008
..Forty-eight hours after presentation, radionuclide imaging of the brain revealed no intracranial blood flow; heart, lungs, liver, kidneys, and pancreas were subsequently harvested for transplantation...
- First-Onset Seizure After Use of an Energy Drink [corrected]
Kavita M Babu
Division of Medical Toxicology, Department of Emergency Medicine, Warren Alpert Medical School of Brown University, Providence, RI 02903, USA
Pediatr Emerg Care 27:539-40. 2011
..To our knowledge, this is the first reported case of an adolescent presenting with a new-onset seizure associated with energy drink use...
- Sodium acetate as a replacement for sodium bicarbonate in medical toxicology: a review
Mark J Neavyn
Division of Medical Toxicology, Department of Emergency Medicine, University of Massachusetts Medical School, 55 Lake Avenue North, Worcester, MA, 01655, USA
J Med Toxicol 9:250-4. 2013
..The metabolism of acetate, however, is more complex than bicarbonate. Future prospective studies will be needed to confirm the efficacy of sodium acetate in the treatment of the poisoned patient. ..
- Medical marijuana and driving: a review
Mark J Neavyn
Department of Emergency Medicine, Division of Medical Toxicology, University of Massachusetts Medical School, 55 Lake Ave North, Worcester, MA, 01655, USA
J Med Toxicol 10:269-79. 2014
..Patients should abstain from driving for 8 h if they achieve a subjective "high" from self-treatment with smoked marijuana and should be aware of the cumulative effects of alcohol and other psychoactive xenobiotics. ..
- Toxicity of energy drinks
Brian J Wolk
Division of Medical Toxicology, Department of Emergency Medicine, University of Massachusetts, Massachusetts, USA
Curr Opin Pediatr 24:243-51. 2012
..Caffeine may raise blood pressure, disrupt adolescent sleep patterns, exacerbate psychiatric disease, cause physiologic dependence, and increase the risk of subsequent addiction...
- Preventing iatrogenic overdose: a review of in-emergency department opioid-related adverse drug events and medication errors
Francesca L Beaudoin
Department of Emergency Medicine, Rhode Island Hospital, The Alpert Medical School of Brown University, Providence, RI Electronic address
Ann Emerg Med 65:423-31. 2015
- Behavioral and physiologic adverse effects in adolescent and young adult emergency department patients reporting use of energy drinks and caffeine
Deidrya A E Jackson
Alpert Medical School of Brown University, Providence, RI, USA
Clin Toxicol (Phila) 51:557-65. 2013
..It was hypothesized that energy drink users would report more adverse effects than those who used only traditional caffeinated beverages such as coffee, tea, or soft drinks...
- Dabigatran: review of pharmacology and management of bleeding complications of this novel oral anticoagulant
Department of Emergency Medicine, Beth Israel Deaconess Medical Center, WCC 2, Boston, MA 02215, USA
J Med Toxicol 7:281-7. 2011
..We present an article that reviews the pharmacokinetics, clinical trial literature, and consensus guidelines regarding this novel oral anticoagulant...